Home Cancer Expert Q&A Hub Coping With Treatments & Side Effects

Tamoxifen

NorabNorab Posts: 3

Is anybody getting side effects from this treatment? I’ve just started last September and for the last couple of months my scalp is quite itchy. No dandruff though. The usual hot flushes arrive from time to time, but expected. Also my skin on my body has become a little pimply. Exfoliating and moisturizer not doing the usual trick. Also I’m lazy as hell ! I am exercising but very little and with no enthusiasm ! As for sex let’s not go there. Anyone have same effects as me ? I’d love any advice. Thanks

Comments

  • SunshinedaffSunshinedaff Posts: 1,367 ✭✭✭✭✭

    Hello @Norab

    I was on Tamoxifen for about 18 months after surgery and the rest of my treatment, after which I had to change to Letrozole because of complications with the Tamoxifen.

    I suffered with hot flushes and bone and joint pain, I don't remember having an itchy scalp though. I was put into the menopause early having chemo, and never came out of it, so some of my 'symptoms' could also be menopause related, not just meds related. Haha! Did you have any other treatment?

    Tiredness and lack of energy for me was all rolled into everything that I had done treatment-wise. Figuring out what causes what was not easy! It's good you are doing some exercise, I started swimming after finishing treatment in a bid to get healthy after being given another chance at life. It is the only exercise I can do, as I am unable to stand or walk for any length of time, so being in the water is perfect for me. I absolutely love it, which is amazing as all of my life I have been scared of water.

    Is there anything else you could try which you might prefer?

    I think though, be kind to yourself. Whatever treatment you have been through will no doubt have taken its toll on you. It takes time to recover and find a new pace of life after cancer.

    It may be worth mentioning the side-effects you are having to your Dr.

    Great to have you here, welcome to the community, there are many here who have been diagnosed with breast cancer, and everyone, whichever cancer it is, understands how you feel, and a lot of what you have been through.

    Chat soon,

    Lou x

  • NorabNorab Posts: 3

    What a lovely and encouraging reply. I think a lot of my problems stem from impatience with myself. Think I will try to be kinder to myself and stop searching for instant results. Thanks Sunshinedaff. Much appreciated.

  • SunshinedaffSunshinedaff Posts: 1,367 ✭✭✭✭✭

    @Norab ,

    Ah yes! I understand that, impatience! Dealing with the frustration of uninvited change isn’t easy. But just taking things day by day is a start. Small steps.

    Hope you have a good day today,

    Lou x

  • NorabNorab Posts: 3

    Taking your advice. Taking it a bit easier. Guilt however is there. That’s just me. I’ll get over it. You really are very kind. Thanks so muc. Really appreciated Thank you Lou hope you’re ok yourself ! Nora

  • SunshinedaffSunshinedaff Posts: 1,367 ✭✭✭✭✭

    @Norab

    Hi Nora,

    I understand, really I do. We've all been there in some way or another!

    That's ok! 😊

    I am great thank you, pottering in the garden while the lovely weather is still with us. Got my eyes set on painting this old bike planter I found in a vintage shop last year. Got the paint last year, but I needed to get 'a roundtuit' as my step dad used to say in his Scottish accent! Haha. Well I've got one now!

    Lou x

Sign In or Register to comment.